Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 16, NWS Tampa Bay, FL

May 15, 2021

NWS Tampa Bay, FL issued this small craft advisory at May 15, 2021, 10:28 AM EDT. It took effect at May 15, 2021, 8:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 15, 2021, 10:28 AM EDT (14:28 UTC)
In effect from
May 15, 2021, 8:00 PM EDT
Expired
May 16, 2021, 2:00 AM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

502 
WHUS72 KTBW 151428
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
1028 AM EDT Sat May 15 2021

GMZ850-853-870-873-876-152230-
/O.NEW.KTBW.SC.Y.0016.210516T0000Z-210516T0600Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
1028 AM EDT Sat May 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT SUNDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM, Coastal waters from Englewood to Tarpon Springs 
  FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL 
  out 20 to 60 NM, Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM and Waters from Bonita Beach to Englewood FL 
  out 20 to 60 NM.

* WHEN...From 8 PM this evening to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
770 
WHUS72 KTBW 151815
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
215 PM EDT Sat May 15 2021

GMZ830-856-160600-
/O.EXA.KTBW.SC.Y.0016.210516T0000Z-210516T0600Z/
Tampa Bay waters-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
215 PM EDT Sat May 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT SUNDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Tampa Bay waters and Coastal waters from Bonita Beach 
  to Englewood FL out 20 NM.

* WHEN...From 8 PM this evening to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ850-853-870-873-876-160600-
/O.CON.KTBW.SC.Y.0016.210516T0000Z-210516T0600Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
215 PM EDT Sat May 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 AM EDT SUNDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM, Coastal waters from Englewood to Tarpon Springs 
  FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL 
  out 20 to 60 NM, Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM and Waters from Bonita Beach to Englewood FL 
  out 20 to 60 NM.

* WHEN...From 8 PM this evening to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at May 15, 8:21 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 15, 8:21 AM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
821 AM EDT Sat May 15 2021

.UPDATE...
The day is starting off really pleasant. Morning lows have generally
been in the 60s, with even a few northern spots dipping into the
50s. Visible satellite imagery shows pockets of clouds in the 6-7kft
range, but these will likely dissipate through the day. It will warm
up through the afternoon, but it looks like a rather nice day even
so.

There is but one caveat to today: the winds. Surface high pressure
is situated over the Appalachians as an upper-level ridge propagates
through the Great Plains. This is a favorable setup for the
intensification of the surface high. With a stronger high, the
pressure gradient becomes stronger too. As the pressure gradient
strengthens, winds also respond by increasing, meaning it will be a
breezy day across the region. Additionally, a higher easterly surge
of wind is likely towards or just after sundown as the thermal
gradient weakens between land and water, allowing the ENE flow to
encounter less resistance as it nears the coast. To account for the
breezier conditions expected, winds have been adjusted slightly.
Otherwise, the forecast looks good through the rest of today, and no
additional updates are anticipated before the afternoon.

&&

.AVIATION...
A fairly strong surface high is situated off to the NE, leading to
VFR conditions and gusty ENE winds throughout the day. Terminals are
expected to see slightly gustier winds this evening with a diurnal
easterly surge taking place this evening due to a weakening land-
water thermal gradient. This is not expected to last more than a few
hours, and winds begin to decrease between 03-06Z.

&&

.MARINE...
Small craft should exercise caution today as strong high pressure
off to the north keeps gusty ENE winds in the forecast. Winds are
expected to get even higher this evening as an easterly surge of
wind occurs near sunset. These winds may be high enough to warrant a
short Small Craft Advisory tonight. As the high pressure shifts
further north and east, winds will slowly begin to subside through
next week, with otherwise benign marine conditions expected.

&&

.Preliminary Point Temps/PoPs...
TPA  88  68  89  69 /  10   0   0   0
FMY  90  68  90  67 /  10   0  10  10
GIF  85  65  86  65 /  10   0   0   0
SRQ  88  66  89  66 /  10   0   0   0
BKV  87  59  88  60 /  10   0   0   0
SPG  87  71  88  71 /  10   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

Flannery

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.